Welcome to the Podiatry Arena forums

You are currently viewing our podiatry forum as a guest which gives you limited access to view all podiatry discussions and access our other features. By joining our free global community of Podiatrists and other interested foot health care professionals you will have access to post podiatry topics (answer and ask questions), communicate privately with other members, upload content, view attachments, receive a weekly email update of new discussions, access other special features. Registered users do not get displayed the advertisements in posted messages. Registration is fast, simple and absolutely free so please, join our global Podiatry community today!

  1. Everything that you are ever going to want to know about running shoes: Running Shoes Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
  2. Have you considered the Critical Thinking and Skeptical Boot Camp, for taking it to the next level? See here for more.
    Dismiss Notice
  3. Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
Dismiss Notice
Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
Dismiss Notice
Have you liked us on Facebook to get our updates? Please do. Click here for our Facebook page.
Dismiss Notice
Do you get the weekly newsletter that Podiatry Arena sends out to update everybody? If not, click here to organise this.

Plantar Skin Lesions

Discussion in 'General Issues and Discussion Forum' started by First Step, Mar 27, 2007.

  1. First Step

    First Step Member

    Members do not see these Ads. Sign Up.
    I would like to present the following case for opinion:
    Male 80YOA

    IDDM 'poorly controlled' HbA1C 8.9%
    Peripheral Oedema
    Atrial Fibrillation

    Metformin, NovoMix, Zocor, Lasix, Adalat Oros, Warfarin, Zyloprim, Glimepiride, Tritace, Kredex, Lanoxin

    This man has been visiting the district nurse for many years to have long standing venous leg ulcers dressed . His Lasix dose has recently been adjusted and his current fluid level is the best the DN has seen it. I was asked by the DN to have a 'quick look' at the plantar lesions on this mans feet; they had been there for many months and the DN had referred this man to his GP about these lesions whom the DN described as disinterested.
    O/E plantar lesions BF appeared to be different 'ages'-progressing from a quite hard superficial blister to small dried green plaque-like lesions. Initial presentation suggested to me that they are fungal however I thought the greenish tinge suggested a slight pseudomonas component.
    I suggested to the DN that she deroof a 'young' lesion- take a swab and collect a specimen of the older lesions and send for MC&S and Mycology via this clients GP. She did not seem too keen on this idea and thought she would leave it until he could be reviewed in Podiatry in a 1/12. The DN takes digital records so I requested she photograph it so I could note any changes between now and then.

    Has anyone seen anything similar to this??

    Attached Files:

    • Foot.JPG
      File size:
      88.4 KB
  2. ianlefete

    ianlefete Member

    Yes i have seen something maybe similar.
    If you read up the adverse affects on the drugs taken maybe you will come across blisters/ bullious pemphgoids as one of the reactions.
    Could it be the change in drugs has brought this on?
    Hope this helps
  3. mahtay2000

    mahtay2000 Banya Bagus Makan Man

    I have seen these lesions and always thought of them as a fungal infection.
    They start as clear vesicles, burst or subside and then the scabby look comes on.
    I have never seen them with the greenish tinge though.
    Maybe ps species, maybe chromidrosis, maybe drug reaction.
    I have even had the odd one of these myself many years ago, the first symptom is an itch and I soon learnt to recognise it and treat it with liquid betadine straight away and no further advancement.
    Sorry I can't be of further help
  4. Scorpio622

    Scorpio622 Active Member

    The first thing that comes to mind is a fungal "-id" reaction.
  5. Scorpio622

    Scorpio622 Active Member

    Another thought: Bullosis diabeticorum
  6. mahtay2000

    mahtay2000 Banya Bagus Makan Man

    Just google imaged that....ew!!!

Share This Page